AAOS/ASES Anatomic and Reverse Total Shoulder Arthroplasty

PROGRAM SCHEDULE



November 7, 2020 Virtual Course

Joseph A. Abboud, MD, FAAOS J. Michael Wiater, MD, FAAOS

Course Directors

11.25 CME Credits





PRE-RECORDED LECTURES Available October 30, 2020

CMEs: 11.25 As of October 27, 2020 Content and faculty subject to change

Instructions to access pre-recorded and live-streamed content will be emailed to course registrants on October 30, 2020.

- Modern Indications for Anatomic and Reverse Arthroplasty When to Do What L. Gulotta, MD, FAAOS
- 10 Steps to Successful Arthroplasty Exposure: Know the Anatomy! M. Wiater, MD, FAAOS
- Subscapularis Sparing Approach to Total Shoulder Arthroplasty H. Routman, MD, FAAOS
- When to Use a Stemless: Indications and Technical Considerations M. Wiater, MD, FAAOS
- Reverse TSA Biomechanics: How Does It Work?
 X. Duralde, MD, FAAOS
- Technical Pearls for Reverse TSA: Not Too Tight and Not Too Loose J. Keener, MD, FAAOS
- Reverse TSA for Failed Shoulder Arthroplasty
 G. Nicholson, MD, FAAOS
- Postoperative Rehabilitation and Activity After Anatomic TSA and Reverse TSA
 J. Moravek Jr. MD, FAAOS
- Reverse TSA for Acute Fracture Technical Considerations Tuberosity Reconstruction J. Sanchez-Sotelo, MD PhD

Saturday, November 7, 2020

Tune in for live lectures, case debates, panel discussions and interactive Q&A with your faculty. The following lectures will be recorded and available for replay 2 weeks post course.

SATURDAY, NOVEMBER 7, 2020 9:00 AM – 6:25 PM EST / 8:00 AM -5:25 PM CST / 7:00 AM – 4:25 PM MST / 6:00 AM – 3:25 PM PST

8:00 AM CST Welcome and Course Introduction

Joseph A. Abboud, MD, FAAOS and J. Michael Wiater, MD, FAAOS

SESSION I SHOULDER ARTHROPLASTY: GENERAL CONSIDERATIONS

Moderator: Joseph A. Abboud, MD, FAAOS

8:05-8:25 AM CST Managing the Subscapularis in Anatomic and Reverse TSA

Moderator: Evan L. Flatow, MD, FAAOS

- Peel Why I Do It Sara L. Edwards, MD, FAAOS (5 min)
- Tenotomy Why I do it Brett P. Wiater, MD, FAAOS (5 min)
- LTO Why I do it Gerald R. Williams Jr., MD, FAAOS (5 min)
- Audience Questions and Answers (5 min)

8:25-9:10 AM CST Perioperative Management: Anesthetic Options, Pain Management, Bleeding, DVT Prophylaxis, Metal Allergies...

Moderator: Jonathan C. Levy, MD, FAAOS

- Perioperative Pain Management Bradford O. Parsons, MD, FAAOS (7 min)
- Metal Allergies Jay D. Keener, MD (5 min)
- Vascular Injuries Gerald R. Williams Jr., MD, FAAOS (7 min)
- Management of Intra-Op Bleeding/Post-Op DVT Prophylaxis Catherine M. Rapp, MD, MBA, FAAOS (7 min)
- Panel Discussion with Audience Questions and Answers (19 min)

9:10- 9:30 AM CST Pre-Operative Planning, PSI, Navigation.... So Many Options

Moderator: Vani J. Sabesan, MD, FAAOS

Panel: Howard D. Routman, DO, FAAOS vs. Robert Z. Tashjian, MD, FAAOS

• CASE Face Off: Head to Head Battle Royal! Show and Defend your plan! (10 min each)

Saturday, November 7, 2020

Tune in for live lectures, case debates, panel discussions and interactive Q&A with your faculty. The following lectures will be recorded and available for replay 2 weeks post course.

9:30- 10:05 AM CST

Management of the Infected Shoulder Arthroplasty

Moderator: Alexander Martusiewicz, MD

- Prevention and Diagnosis Grant E. Garrigues, MD, FAAOS (10 min)
- One Stage: When, Why and How -Gregory P. Nicholson, MD, FAAOS (7 min)
- Two Stage Revision: When, Why and How Anand M. Murthi, MD, FAAOS (7min)
- Audience Questions and Answers (10 min)

10:05-10:15 AM CST

BREAK - 10 MINUTES

10:15- 11:00 PM CST

SYMPOSIUM - Irreparable Rotator Cuff

Moderator: Lawrence V. Gulotta, MD, FAAOS

- Hemi is Tried and True Anand M. Murthi, MD, FAAOS (7 min)
- Reverse TSA Has Changed Everything Stephanie J. Muh, MD, FAAOS (7 min)
- Superior Capsular Reconstruction Actually Works, We Hope Grant E. Garrigues, MD, FAAOS (7 min)
- Tendon Transfers Are the Way to Go Joaquin Sanchez-Sotelo, MD, PhD (7min)
- Fly Away with Me... The Balloon Joseph A. Abboud, MD, FAAOS (7 min)
- Audience Questions and Answers (10 min)

11:00- 11:45 PM CST

CASE PRESENTATION PANEL DISCUSSION

Managing the Glenoid A-E: What Are My Options? Ream and Run, Augments, Bone Grafts, RSA

Madagata & Bradfard O. Barrara MD. 5440C

Moderator: Bradford O. Parsons, MD, FAAOS

Panel: Drs. Evan A. Flatow, Lawrence V. Gulotta, Robert Z. Tashjian,

Jennifer L. Vanderbeck, Gerald R. Williams Jr.

11:45- 12:15 PM CST

CASE DEBATES

Moderator: Jennifer L. Vanderbeck, MD

- 46-year-old with GH OA. What Should I do? Convince me!
 - Hemi (E. Flatow) vs. TSA (X. Duralde) (5 min each)
- 75-year-old with GH OA and Atrophic but Intact Cuff What should I do? Convince me!
 - Anatomic TSA (S. Muh) vs. Reverse TSA (B. Wiater) (5 min each)
- Panel Discussion (10 minutes)

12:15- 12:30 PM CST LUNCH BREAK - 15 MINUTES

Saturday, November 7, 2020

Tune in for live lectures, case debates, panel discussions and interactive Q&A with your faculty. The following lectures will be recorded and available for replay 2 weeks post course.

12:30 - 1:00 PM CST INDUSTRY SPOTLIGHT SESSION PRESENTENT BY

LIMA COPORATE

Implanting and Converting the SMR TT Hybrid Glenoid

Patrick Connor, MD and Kevin Setter, MD

1:00 - 1:05 PM CST BREAK - 5 MINUTES

1:05- 1:35 PM CST FACULTY SURGICAL DEMONSTRATION

Primary Anatomic TSA

 Deltopectoral Approach, Subscapularis Management, Glenoid Instrumentation

• Humeral Instrumentation

• Subscap Repair

Moderator: Vani J. Sabesan, MD, FAAOS

Demonstrator: Gerald R. Williams Jr., MD, FAAOS

Reverse Prosthesis Design

Moderator: Sara L. Edwards, MD, FAAOS

• Debate 1: Lateralization - Glenoid vs. Humeral

• Glenoid (J. Levy) vs. Humeral (H. Routman) (5 min each)

• Debate 2: Humeral - Onlay vs. Inlay

• Onlay (A. Martusiewicz) vs. Inlay (A. Jawa) (5 min each)

Audience Questions and Answers (10 min)

2:00- 2:50 PM CST SYMPOSIUM: Complications of Reverse TSA

Moderator: Jay D. Keener, MD, FAAOS

• Instability – Vani J. Sabesan, MD, FAAOS (6 min)

• Acromial Fractures – Jonathan C. Levy, MD, FAAOS (6 min)

• Nerve Injury - Joseph A. Abboud, MD, FAAOS (6 min)

• Stiffness – Jennifer L. Vanderbeck, MD, FAAOS (6 min)

• Wear and Loosening [Aseptic] – Evan L. Flatow, MD, FAAOS (6 min)

• Infection – Catherine M. Rapp, MD, MBA, FAAOS (6 min)

• Audience Questions and Answers (14 min)

2:50- 3:15 PM CST CASE PRESENTATION PANEL DISCUSSION

Management of Massive Glenoid Bone Loss in Primary and

Revision Setting

Moderator: Robert Z. Tashjian, MD, FAAOS

Panel: Drs. Brett P. Wiater; Bradford O. Parsons; Joaquin Sanchez-Sotelo;

Stephanie J. Muh and Alexander Martusiewicz

^{*} Industry Spotlight Sessions are non-CME; views and products are not endorsed by the AAOS.

Saturday, November 7, 2020

Tune in for live lectures, case debates, panel discussions and interactive Q&A with your faculty. The following lectures will be recorded and available for replay 2 weeks post course.

| 3:15- 3:25 PM CST | BREAK – 10 MINUTES |
|-------------------|--|
| 3:25- 3:55 PM CST | FACULTY SURGICAL DEMONSTRATION Primary Reverse TSA Moderator: Gregory P. Nicholson, MD, FAAOS Demonstrator: Guido Marra, MD, FAAOS |
| 3:55- 4:25 PM CST | PANEL DISCUSSION Bundled Payments, Episodes of Care, Billing and Coding Moderator: Andrew Jawa, MD, FAAOS Panel: Drs. Anand M. Murthi; Grant E. Garrigues; Xavier A. Duralde; James E. Moravek Jr. and Catherine M. Rapp |
| 4:25- 4:55 PM CST | SYMPOSIUM: OUTPATIENT SHOULDER ARTHROPLASTY Panel Discussion Moderator: Guido Marra, MD, FAAOS Panel: Drs. J. Michael Wiater; Jonathan C. Levy; Andrew Jawa; Howard D. Routman and Gregory P. Nicholson |
| 4:55- 5:20 PM CST | FACULTY SURGICAL DEMONSTRATION • Reverse TSA for Fracture • Tuberosity Reconstruction Moderator: Sara L. Edwards, MD, FAAOS Demonstrator: Joaquin Sanchez-Sotelo, MD, PhD |
| 5:20 PM CST | Closing Remarks Joseph A. Abboud, MD, FAAOS and J. Michael Wiater, MD, FAAOS |
| 5:25 PM CST | COURSE ADJOURNS |

AAOS/ASES Anatomic and Reverse Total Shoulder Arthroplasty

Each year more than 500 Academy members volunteer as course directors, co-directors and faculty for Academy CME Courses. The Academy gratefully acknowledges the individuals who have generously volunteered considerable time and effort to plan, organize and present this CME course. The course directors and faculty (members of the Academy) do not receive financial remuneration or honoraria for their participation. The Academy appreciates the dedication to teaching, support of the Academy's mission and the significant contribution to the educational success of this course from these members.

COURSE EVALUATION and CLAIMING CME CREDITS

You will be asked to complete the course evaluation that will be available on the course content site. Once you complete the evaluation, you will be able to immediately claim your CME credits.

The American Academy of Orthopaedic Surgeons is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education (CME) for physicians. The American Academy of Orthopaedic Surgeons designates this live activity for a maximum of 11.25 AMA PRA Category 1 Credits™. Physicians should claim only the credit commensurate with the extent of their participation in the activity.